Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 3, NWS La Crosse, WI

April 9, 2015Clayton County, Iowa; Grant County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Apr 9, 2015, 5:29 PM CDT for Clayton County, Iowa; Grant County, Wisconsin. It was in force for 30 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2015, 5:29 PM CDT (22:29 UTC)
Expired
Apr 9, 2015, 5:59 PM CDT
In force
30 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Clayton County, IA, Grant County, WI

The radar

The La Crosse radar (KARX), 112 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 5:42 PM CDTHAIL 0.75Cassville, WIDIME SIZE HAIL IN CASSVILLE
Apr 9, 5:47 PM CDTHAIL 1.753 W Beetown, WI
Apr 9, 5:48 PM CDTHAIL 0.5Beetown, WIHALF INCH TO DIME SIZE HAIL IN BEETOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 323 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
323 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WUUS53 KARX 092229
SVRARX
IAC043-WIC043-092345-
/O.NEW.KARX.SV.W.0003.150409T2229Z-150409T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
529 PM CDT THU APR 9 2015

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLAYTON COUNTY IN NORTHEASTERN IOWA...
  WEST CENTRAL GRANT COUNTY IN SOUTHWESTERN WISCONSIN...

* UNTIL 645 PM CDT

* AT 529 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LUXEMBURG...
  OR 11 MILES SOUTH OF GUTTENBERG...MOVING NORTH AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CASSVILLE AROUND 555 PM CDT.
  GUTTENBERG AROUND 605 PM CDT.
  BLOOMINGTON AROUND 640 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BEETOWN...GLEN HAVEN...BAGLEY...NORTH BUENA VISTA AND OSTERDOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4295 9114 4289 9083 4265 9091 4265 9119
TIME...MOT...LOC 2229Z 191DEG 16KT 4262 9110 

HAIL...1.00IN
WIND...<50MPH

$$

WETENKAMP
4 follow-up statements
796 
WWUS53 KARX 092234
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
534 PM CDT THU APR 9 2015

IAC043-WIC043-092345-
/O.CON.KARX.SV.W.0003.000000T0000Z-150409T2345Z/
CLAYTON IA-GRANT WI-
534 PM CDT THU APR 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN CLAYTON AND WEST CENTRAL GRANT COUNTIES...

AT 534 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LUXEMBURG...OR
8 MILES SOUTH OF GUTTENBERG...MOVING NORTH AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  CASSVILLE AROUND 545 PM CDT.
  GUTTENBERG AROUND 555 PM CDT.
  BLOOMINGTON AROUND 620 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BEETOWN...GLEN HAVEN...BAGLEY...NORTH BUENA VISTA AND OSTERDOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4295 9114 4289 9083 4265 9091 4265 9119
TIME...MOT...LOC 2234Z 200DEG 19KT 4266 9106 

HAIL...1.75IN
WIND...<50MPH

$$

WETENKAMP
526 
WWUS53 KARX 092243
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
543 PM CDT THU APR 9 2015

IAC043-WIC043-092345-
/O.CON.KARX.SV.W.0003.000000T0000Z-150409T2345Z/
CLAYTON IA-GRANT WI-
543 PM CDT THU APR 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN CLAYTON AND WEST CENTRAL GRANT COUNTIES...

AT 542 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CASSVILLE...OR
7 MILES EAST OF GUTTENBERG...MOVING NORTHEAST AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. DIME SIZE HAIL WAS REPORTED IN CASSVILLE 
         AT 542 PM CDT. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  BLOOMINGTON AROUND 555 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BEETOWN...GLEN HAVEN...NORTH BUENA VISTA...NELSON DEWEY STATE PARK
AND TURKEY RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4289 9083 4265 9091 4272 9107 4294 9107
TIME...MOT...LOC 2242Z 211DEG 39KT 4277 9096 

HAIL...1.75IN
WIND...<50MPH

$$

WETENKAMP
984 
WWUS53 KARX 092249
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
549 PM CDT THU APR 9 2015

IAC043-092257-
/O.CAN.KARX.SV.W.0003.000000T0000Z-150409T2345Z/
CLAYTON IA-
549 PM CDT THU APR 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAYTON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
CLAYTON COUNTY. 

LAT...LON 4289 9083 4271 9089 4275 9103 4293 9103
TIME...MOT...LOC 2247Z 191DEG 16KT 4279 9095 

$$

WIC043-092345-
/O.CON.KARX.SV.W.0003.000000T0000Z-150409T2345Z/
GRANT WI-
549 PM CDT THU APR 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WEST CENTRAL GRANT COUNTY...

AT 547 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CASSVILLE...OR
7 MILES EAST OF GUTTENBERG...MOVING NORTH AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. DIME SIZE HAIL WAS REPORTED IN CASSVILLE 
         AT 542 PM CDT. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  BLOOMINGTON AROUND 615 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BEETOWN
AND NORTH ANDOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4289 9083 4271 9089 4275 9103 4293 9103
TIME...MOT...LOC 2247Z 191DEG 16KT 4279 9095 

HAIL...1.75IN
WIND...<50MPH

$$

WETENKAMP
652 
WWUS53 KARX 092259
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
559 PM CDT THU APR 9 2015

WIC043-092309-
/O.CAN.KARX.SV.W.0003.000000T0000Z-150409T2345Z/
GRANT WI-
559 PM CDT THU APR 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GRANT COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4289 9083 4271 9089 4275 9103 4293 9103
TIME...MOT...LOC 2254Z 191DEG 16KT 4284 9094 

$$

WETENKAMP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:50 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 9, 3:50 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
350 PM CDT THU APR 9 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 350 PM CDT THU APR 9 2015

TWO AREAS OF CONCERN TONIGHT FOR PRECIPITATION. THE FIRST WILL BE
EARLY THIS EVENING ACROSS THE FAR SOUTH AS THE SURFACE LOW PASSES
BY THE REGION. THE LATEST INDICATIONS CONTINUE TO POINT TO THE
SURFACE LOW TRACKING JUST SOUTH OF THE AREA AS IT COMES OUT OF
EASTERN IOWA INTO SOUTH CENTRAL WISCONSIN. ON THIS PATH...THE WARM
SECTOR AND THE BEST SUPPORT FOR SEVERE WEATHER WILL REMAIN OUTSIDE
OF THE FORECAST AREA. LOOKING AT THE TRENDS IN THE 09.19Z RAP AND
HRRR...THE CONVECTION THAT DEVELOPS AHEAD OF THE SURFACE LOW LATE
THIS AFTERNOON COULD POSSIBLY CLIP GRANT COUNTY BUT SHOULD BE TO
THE EAST OF THE AREA BY 00Z. BASED ON THIS SCENARIO...WILL ONLY
SHOW ABOUT A 50 PERCENT CHANCE FOR SHOWERS AND STORMS ACROSS THE
FAR SOUTHERN SECTIONS FOR EARLY THIS EVENING.

THE OTHER AREA OF CONCERN WILL BE IN THE DEFORMATION AREA ON THE
BACK SIDE OF THE SURFACE LOW. THIS AREA LOOKS TO HAVE SOME PRETTY
GOOD FORCING IN IT THIS EVENING AS THE SHORT WAVE TROUGH...CURRENTLY
OVER THE MISSOURI RIVER VALLEY...CONTINUES TO MOVE NORTHEAST AND
TAKES ON A NEGATIVE TILT. THIS WILL ALLOW FOR A QUICK SHOT OF
STRONG PV ADVECTION TO OCCUR IN THE 500-300 MB LAYER. THERE IS A
GOOD LOW LEVEL BAROCLINIC ZONE IN PLACE WITH TEMPERATURES IN THE
30S AND 40S ON THE COOL SIDE OF THE LOW AND IN THE 60S AND 70S IN
THE WARM SECTOR. BOTH THE 09.12Z NAM AND GFS SHOW MODERATE TO
STRONG FRONTOGENESIS OCCURRING IN THE DEFORMATION ZONE WITH THIS
BEING THE STRONGEST IN THE 750-650 MB LAYER. THIS FRONTOGENESIS
LOOKS TO SIT UNDERNEATH AN AREA OF STRONG UPPER LEVEL DIVERGENCE
FROM A COUPLED UPPER LEVEL JET STRUCTURE. THE NAM SUGGESTS THIS
SYSTEM SHOULD GET STRONG ENOUGH TO WRAP THE WARM CONVEYOR BELT
AROUND THE LOW TO PRODUCE 4-6 UBAR/S OF ISENTROPIC UP GLIDE ON THE
295K SURFACE THIS EVENING IN THE SAME GENERAL AREA AS THE
FRONTOGENESIS. LOOKS LIKE THE DEFORMATION PRECIPITATION IS ALREADY
STARTING TO FORM ACROSS SOUTHEAST MINNESOTA AND EXPECT THIS WILL
CONTINUE TO GROW AS THE FORCING INCREASES THIS EVENING. WHEN THE
STRONGEST FORCING OCCURS...THIS SHOULD BE ENOUGH TO PRODUCE SOME
HIGH PRECIPITATION RATES TO ALLOW FOR A CHANGE OVER TO ALL SNOW
DESPITE SOME WARM LOW LEVEL BOUNDARY TEMPERATURES. THE BEST
CHANCES FOR THIS TO OCCUR THIS EVENING WILL BE FROM SOUTHEAST
MINNESOTA INTO NORTH CENTRAL WISCONSIN. THE DURATION OF THIS
SHOULD NOT BE VERY LONG OVER SOUTHEAST MINNESOTA...BUT THE SNOW
COULD PERSIST INTO THE OVERNIGHT HOURS FOR NORTH CENTRAL
MINNESOTA. THIS COULD LEAD TO ACCUMULATIONS OF 2 TO 3 INCHES
ACROSS TAYLOR COUNTY AND WILL ISSUE A WINTER WEATHER ADVISORY TO
HANDLE THIS.

A SECONDARY SHORT WAVE TROUGH WILL DROP ACROSS THE AREA THURSDAY.
IT LOOKS LIKE A LOT OF THE DEEP MOISTURE WILL GET SCOURED OUT
BEHIND THE MAIN SHORT WAVE TROUGH BUT STILL EXPECT THAT THIS WAVE
WILL BE STRONG ENOUGH TO PRODUCE SOME LIGHT PRECIPITATION FOR
AREAS ALONG AND EAST OF THE MISSISSIPPI RIVER FROM LATE MORNING
THROUGH THE AFTERNOON. HIGH PRESSURE THEN LOOKS TO BUILD IN BEHIND
THIS SYSTEM AND DRIFT ACROSS THE REGION TO KEEP THE FRIDAY NIGHT
THROUGH SATURDAY NIGHT PERIOD DRY.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 350 PM CDT THU APR 9 2015

THE MODELS ARE ALL IN GOOD AGREEMENT OF ANOTHER SHORT WAVE TROUGH
COMING ACROSS THE UPPER MIDWEST FOR SUNDAY AND SUNDAY NIGHT. THIS
IS EXPECTED TO PUSH A COLD FRONT ACROSS THE REGION WHICH SHOULD BE
ACCOMPANIED BY A LINE OF SHOWERS AND STORMS. SOME DIFFERENCES
BETWEEN THE 09.12Z GFS AND ECMWF ON HOW FAST THIS ACTIVITY MOVES
IN SUNDAY WITH THE GFS QUICKER TO BRING IT IN THAN THE ECMWF. WILL
ATTEMPT TO RESOLVE THESE DIFFERENCES WITH LATER FORECASTS ONCE THE
SHORT TERM WEATHER QUIETS DOWN. THE MODELS ALSO ARE IN GOOD
AGREEMENT FOR LATER IN THE PERIOD BRINGING ANOTHER SYSTEM INTO THE
CENTRAL PART OF THE COUNTRY FOR LATE IN THE PERIOD. WITH THE
SOUTHWEST FLOW AHEAD OF THIS SYSTEM...COULD SEE SOME ACTIVITY FORM
AS EARLY AS TUESDAY NIGHT AND THEN CONTINUE OFF AND ON THROUGH
THURSDAY. HAVE LET THE MODEL CONSENSUS GRIDS RIDE WITH THIS SYSTEM
WITH GENERAL 30 TO 40 PERCENT CHANCES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1242 PM CDT THU APR 9 2015

PERIODS OF IFR AND LIFR CONDITIONS ALONG WITH SHOWERS AND
THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO EARLY THIS
EVENING AS A STRONG LOW PRESSURE SYSTEM LIFTS NORTHEAST ACROSS THE
UPPER MISSISSIPPI RIVER VALLEY. LOOK FOR WINDS TO INCREASE  OUT
OF THE NORTHEAST AS THE LOW APPROACHES LATE THIS AFTERNOON THEN
TURN NORTHWEST AS THE LOW MOVES TO THE NORTHEAST OF THE REGION.
LOOK FOR NORTHWEST WINDS TO INCREASE TO 18 TO 23 KTS TONIGHT WITH
GUSTS OF AROUND 35 KTS POSSIBLE. MVFR CONDITIONS WILL RETURN LATE
TONIGHT INTO EARLY FRIDAY MORNING.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 7 AM CDT
     FRIDAY FOR WIZ017.

MN...NONE.
IA...NONE.
&&

SHORT TERM...04
LONG TERM...04
AVIATION...WETENKAMP
Hazardous weather outlook, Apr 9, 3:31 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
331 PM CDT THU APR 9 2015

WIZ017-029-101100-
TAYLOR-CLARK-
331 PM CDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED TONIGHT WHICH
COULD LEAD TO SLIPPERY TRAVEL AT TIMES. PLAN ON THE HIGHEST SNOW
ACCUMULATIONS NORTH OF WISCONSIN HIGHWAY 29.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT AND TUESDAY
THROUGH WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF THERE IS A
SEVERE THREAT WITH ANY OF THESE POTENTIAL THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

RAINFALL AND SNOW REPORTS WOULD BE GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-MNZ079-086>088-094>096-WIZ032>034-041>044-
053-101100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
331 PM CDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND WEST CENTRAL INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY THIS EVENING. SMALL
HAIL...LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT AND TUESDAY
THROUGH WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF THERE IS A
SEVERE THREAT WITH ANY OF THESE POTENTIAL THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

RAINFALL AND HAIL REPORTS WOULD BE GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ030-WIZ054-055-061-101100-
CLAYTON-CRAWFORD-RICHLAND-GRANT-
331 PM CDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
AND SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME OF THE STORMS MAY
PRODUCE LARGE HAIL AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT AND TUESDAY
THROUGH WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF THERE IS A
SEVERE THREAT WITH ANY OF THESE POTENTIAL THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WETENKAMP

In the hours before

Special weather statement, Apr 9, 4:09 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
409 PM CDT THU APR 9 2015

WIZ061-092215-
GRANT-
INCLUDING THE CITY OF...PLATTEVILLE
409 PM CDT THU APR 9 2015

...THUNDERSTORMS WITH SMALL HAIL ACROSS GRANT COUNTY...

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS GRANT COUNTY THROUGH
5 PM. SOME OF THE STRONGER STORMS MAY PRODUCE DIME SIZE HAIL AND
BRIEF HEAVY RAINFALL. ADDITIONAL STORMS ARE POSSIBLE LATE THIS
AFTERNOON INTO EARLY THIS EVENING WITH THE POTENTIAL FOR LARGE
HAIL.

WETENKAMP
Special weather statement, Apr 9, 5:22 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
522 PM CDT THU APR 9 2015

IAZ030-WIZ061-092245-
CLAYTON-GRANT-
522 PM CDT THU APR 9 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLAYTON AND WEST
CENTRAL GRANT COUNTIES...

AT 521 PM CDT...A STRONG THUNDERSTORM WAS NEAR NEW VIENNA...OR 15
MILES EAST OF MANCHESTER...MOVING NORTH AT 20 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  GUTTENBERG AND CASSVILLE AROUND 545 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE UPDEGRAFF...NORTH
BUENA VISTA...FAIRVIEW AND NELSON DEWEY STATE PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4282 9124 4275 9086 4265 9093 4265 9126
TIME...MOT...LOC 2221Z 192DEG 16KT 4256 9117

WETENKAMP

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 5:22 PM CDTSpecial Weather StatementARXClayton23 min
Apr 9, 3:28 PM CDTWinter Weather AdvisoryARXTaylor12 hr
Apr 9, 5:05 PM CDTAreal Flood AdvisoryARXGrant3 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.